Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

October 7, 2021Madison County, Georgia

NWS Atlanta, GA issued this special weather statement at Oct 7, 2021, 4:07 AM EDT for Madison County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2021, 4:07 AM EDT (08:07 UTC)
Expired
Oct 7, 2021, 4:45 AM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
30

County Madison County, GA

The radar

The Greer radar (KGSP), 115 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 574 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
574 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

375 
WWUS82 KFFC 070807
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
407 AM EDT Thu Oct 7 2021
 
GAZ027-038-070845-
Madison GA-Oglethorpe GA-
407 AM EDT Thu Oct 7 2021

...A strong thunderstorm with very heavy rain will impact portions 
of north central Oglethorpe and eastern Madison Counties through 445 
AM EDT...

At 406 AM EDT, a strong thunderstorm was centered Comer, or 8 miles 
southeast of Danielsville, moving northeast at 15 mph. Rainfall 
rates of 1 to 2 inches per hour can be expected.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially 
         in poor drainage areas.

Locations impacted include...
Comer, Carlton, Watson Mill Bridge State Park, Point Peter, Smithonia
and Paoli.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3423 8308 3421 8309 3417 8310 3415 8306
      3412 8305 3411 8303 3410 8304 3408 8301
      3408 8300 3405 8299 3404 8297 3392 8308
      3400 8318 3425 8310
TIME...MOT...LOC 0806Z 209DEG 13KT 3405 8310 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 7, 1:43 AM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Oct 7, 1:43 AM EDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
143 AM EDT Thu Oct 7 2021

.UPDATE...

Update for the 06z aviation discussion.

&&

.PREV DISCUSSION... /Issued 1110 PM EDT Wed Oct 6 2021/

UPDATE...

Updated to remove Tornado Watch. Dry slot over the state has
dampened development of showers and thunderstorms for now.
Will leave pops as they are in case of redevelopment later tonight.

41

SHORT TERM /Tonight through Thursday Night/...

Current synoptic setup shows a closed low over the Mississippi River
Valley with deep southwesterly flow aloft over Georgia advecting
moisture across the local forecast area. With additional forcing
from vort maxes rounding the base of the low, numerous showers and
thunderstorms are expected to continue through the short term
period. As can be seen on water vapor satellite imagery, a dry slot
has been pushing into portions of western and northwestern Georgia.
This is allowing for some clearing of cloud cover as the day
progresses, which will lead to an increase in instability across
these areas. As a result of the increased instability (1000 J/kg to
2000 J/kg of SBCAPE), 20-40 kts of effective bulk shear, and 0-1 SRH
around 50-100 m2/s2, strong to severe thunderstorms will be possible
across these areas with threats of gusty winds and a brief tornado.
This lines up well with the Slight Risk of severe storms from SPC
across portions of northern and western Georgia.

Heavy rain leading to flash flooding will also continue generally in
areas across the watch where 1 to 3 more inches are anticipated
through Thursday evening on top of the 3-6 inches of rain that had
previously fall on saturated grounds. The main culprits for heavy
rain will be any slow moving showers as well as stronger cells
producing very efficient rainfall. Also, WPC has the CWA outlooked
in a Moderate Risk for excessive rainfall for this afternoon across
portions of northern Georgia. Several Flash Flood Warnings have
already been issued this afternoon and will continue to be monitored
as we move into the evening hours. High temperatures this afternoon
should be relatively tempered by the cloud cover and rainfall,
reaching the 70s and lower 80s across the forecast area. Overnight
temperatures will stay rather warm in the 60s and lower 70s.

Although the low is expected to begin to lift on Thursday,
southwesterly flow aloft remains in place over the CWA with easterly
flow at the surface allowing moisture to continue to advect into the
are through the rest of the short term period. Showers and
thunderstorms will be likely again on Thursday with periods of heavy
rain possible. WPC also has portions of northern Georgia with a
Slight Risk for excessive rainfall for Thursday afternoon.
Otherwise, temperatures on Thursday should be relatively tempered
again due to cloud cover and precipitation with highs forecast to be
in the 60s across the mountains, with upper 70s to mid-80s further
south.

Reaves

LONG TERM /Friday through Wednesday/...

By Friday morning, the upper-level low that has driven our weather
pattern for the past several days has situated itself well to our
north. We remain in the belly of the associated trough, still
entrenched in moisture (PWATs of 1.5-1.8"), so PoPs will stick
around in earnest through Saturday morning, tapering off from the
west. A stout trough begins to build in from the southeast on
Saturday, introducing a northwesterly to northeasterly component to
flow aloft, which ushers in a drier continental airmass. This will
help keep us mostly clear and dry as we round off the weekend.

The Euro shows a further westward push of shield of tropical
moisture as the tropical surface trough currently situated off the
eastern coast of Florida interacts with a residual frontal boundary
early Monday, while the GFS favors a drier column through midweek.
The upper-level ridge is forecasted to develop a weakness around
this time, and atmospheric moisture remains seasonable, so have
slight chance PoPs trickling back in starting Monday afternoon. The
wave train aloft continues as a lifting shortwave trough further
wedges the weakening ridge out of the southeast, quickly enough that
no major impacts should be left in its wake.

Daily high and low temperatures are expected to remain above average
(as much as 10-12 degrees above climo for lows, specifically) in the
extended.

96

&&

.AVIATION...
06Z Update...
Generally IVFR cigs prevailing across the area early this morning.
CIGS will remain low through the much of the day. This afternoon
expecting some improvement to at least MVFR as rounds of sct
SHRA/TSRA return to the area. East winds between 6kts and 10kts.
Low CIGS return early tomorrow morning.

//ATL Confidence...06Z Update...
Medium confidence on all elements for today.

Low confidence on low CIGS and CIG timing early tomorrow morning.

28

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          76  65  77  62 /  80  60  40  10
Atlanta         76  66  77  62 /  80  60  30   5
Blairsville     72  61  72  56 /  80  70  40   5
Cartersville    77  65  77  61 /  80  60  30   5
Columbus        80  67  82  64 /  80  60  30   0
Gainesville     74  65  74  62 /  80  60  40   5
Macon           80  66  82  62 /  70  60  50  10
Rome            78  64  79  61 /  80  60  20   0
Peachtree City  77  65  78  62 /  80  60  30   5
Vidalia         84  70  82  66 /  70  60  70  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for the following zones:
Banks...Barrow...Bartow...Bibb...Butts...Carroll...Catoosa...
Chattahoochee...Chattooga...Cherokee...Clarke...Clayton...Cobb...
Coweta...Crawford...Dade...Dawson...DeKalb...Douglas...Fannin...
Fayette...Floyd...Forsyth...Gilmer...Gordon...Greene...
Gwinnett...Hall...Haralson...Harris...Heard...Henry...Jackson...
Jasper...Jones...Lamar...Lumpkin...Madison...Marion...
Meriwether...Monroe...Morgan...Murray...Muscogee...Newton...
North Fulton...Oconee...Oglethorpe...Paulding...Pickens...Pike...
Polk...Putnam...Rockdale...Schley...South Fulton...Spalding...
Stewart...Talbot...Taylor...Towns...Troup...Union...Upson...
Walker...Walton...Webster...White...Whitfield.

&&

SHORT TERM...28
LONG TERM....20
AVIATION...28
Hazardous weather outlook, Oct 6, 11:07 PM EDT, 5 hours before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1107 PM EDT Wed Oct 6 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-080315-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1107 PM EDT Wed Oct 6 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Rounds of showers and isolated thunderstorms with locally heavy
rainfall will continue through tonight, which could lead to
localized flash flooding. A Flash Flood Watch remains in effect
for much of north and central Georgia.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Continued showers and thunderstorms with locally heavy rainfall
can be expected across north and central Georgia on Thursday. The
main concern will be the potential for additional flooding. Creeks
and smaller streams could flood quickly and larger rivers may
rise to bankfull or higher through the latter half of the week.
Outside of flooding concerns, a few stronger storms could also
produce gusty winds, frequent lightning, and downed trees due to
saturated soils.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Local storm report, Oct 6, 10:15 PM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1015 PM EDT WED OCT 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      2 SE WILLARD            33.29N  83.47W
10/06/2021                   PUTNAM             GA   EMERGENCY MNGR

            A COUPLE ROAD CLOSURES DUE TO FLOODING INCLUDE CENTRAL
            RD AND BROWNS CHAPEL RD, BOTH SW OF EATONTON.

&&

EVENT NUMBER FFC2100623

THIEM
Local storm report, Oct 6, 10:39 PM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1039 PM EDT WED OCT 06 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      2 SW ROCK EAGLE 4-H CEN 33.40N  83.42W
10/06/2021                   PUTNAM             GA   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED FLOODING THAT OCCURED ON
            REIDS RD, NW OF EATONTON.

&&

EVENT NUMBER FFC2100624

THIEM
Special weather statement, Oct 7, 4:07 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
407 AM EDT Thu Oct 7 2021

GAZ027-038-070845-
Madison GA-Oglethorpe GA-
407 AM EDT Thu Oct 7 2021

...A strong thunderstorm with very heavy rain will impact portions
of north central Oglethorpe and eastern Madison Counties through 445
AM EDT...

At 406 AM EDT, a strong thunderstorm was centered Comer, or 8 miles
southeast of Danielsville, moving northeast at 15 mph. Rainfall
rates of 1 to 2 inches per hour can be expected.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Comer, Carlton, Watson Mill Bridge State Park, Point Peter, Smithonia
and Paoli.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3423 8308 3421 8309 3417 8310 3415 8306
      3412 8305 3411 8303 3410 8304 3408 8301
      3408 8300 3405 8299 3404 8297 3392 8308
      3400 8318 3425 8310
TIME...MOT...LOC 0806Z 209DEG 13KT 3405 8310

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 1:11 AM EDTRiver Flood WarningFFCBaldwin, Washington, Wilkinson51 hr
Oct 7, 6:48 AM EDTRiver Flood WarningFFCElbert, Madison, Oglethorpe31 hr
Oct 7, 1:09 PM EDTSpecial Weather StatementFFCTaliaferro36 min
Oct 7, 1:45 PM EDTSpecial Weather StatementFFCWarren30 min
Oct 7, 2:17 PM EDTSpecial Weather StatementFFCWarren28 min
Oct 7, 2:47 PM EDTSpecial Weather StatementFFCHancock28 min
Oct 7, 3:18 PM EDTSpecial Weather StatementFFCHancock27 min
Oct 7, 3:30 PM EDTSpecial Weather StatementFFCGlascock30 min
Oct 7, 3:51 PM EDTSpecial Weather StatementFFCHancock24 min
Oct 7, 5:29 PM EDTSpecial Weather StatementFFCBartow2 hr
Oct 7, 5:31 PM EDTSpecial Weather StatementFFCGwinnett119 min
Oct 7, 7:04 PM EDTSpecial Weather StatementFFCJackson86 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.